Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 22, 2005, 3:13 PM CST for Tallapoosa County, Alabama. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 3:13 PM CST (21:13 UTC)
- Expired
- Feb 22, 2005, 3:30 PM CST
- In force
- 17 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 222114 SVRBMX ALC123-222130- /O.NEW.KBMX.SV.W.0022.050222T2113Z-050222T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 PM CST TUE FEB 22 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA * UNTIL 330 PM CST * AT 310 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DAVISTON...OR ABOUT 12 MILES NORTHEAST OF DADEVILLE...AND MOVING EAST AT 20 MPH. LAT...LON 3309 8574 3292 8579 3287 8561 3305 8561 $$
1 follow-up statement
000 WWUS54 KBMX 222126 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CST TUE FEB 22 2005 ALC123-222135- /O.CAN.KBMX.SV.W.0022.000000T0000Z-050222T2130Z/ TALLAPOOSA AL- 325 PM CST TUE FEB 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TALLAPOOSA COUNTY IS CANCELLED... LAT...LON 3309 8574 3292 8579 3287 8561 3305 8561 $$ KSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 11:13 AM CST, 4 hours earlier.
Area forecast discussion, Feb 22, 11:13 AM CST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1113 AM CST TUE FEB 22 2005 .UPDATE...FORECAST FRESHENED UP TO REFLECT (SLOWLY) DISSIPATING FOG...AND TEMPERATURE TRENDS. MAIN CONCERN CONTINUES TO BE POTENTIAL FOR AFTERNOON AND EVENING CONVECTION...MAINLY SOUTH OF A TUSCALOOSA TO ANNISTON LINE. WEAK BOUNDARY MEANDERING ACROSS THE AREA...WITH JUICY WARM AIR SOUTH OF THE LINE. AFTERNOON MODELS AND FORECAST PROFILES SHOW -4 TO -7 LIFTED INDICES...AND CAPES OF 1500 TO 2000. AT THE MOMENT...JUST LOOKS LIKE A MATTER OF TIME...EARLY AFTERNOON...FOR INITIATION. OVERALL...NO MAJOR CHANGES. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 81
Hazardous weather outlook, Feb 22, 1:28 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 128 PM CST TUE FEB 22 2005 ALZ011>015-017>050-231330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 128 PM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). A QUASI-STATIONARY FRONT WILL REMAIN DRAPED ACROSS CENTRAL ALABAMA THIS AFTERNOON...ROUGHLY ALONG INTERSTATE 20 FROM TUSCALOOSA TO ANNISTON. A FEW STRONG STORMS ARE POSSIBLE CLOSE TO THIS BOUNDARY THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). THE QUASI-STATIONARY FRONT CONTINUES TO MEANDER ACROSS CENTRAL ALABAMA ON WEDNESDAY. A FEW STRONG STORMS ARE POSSIBLE SOUTH OF A LINE FROM LINDEN TO MONTGOMERY TO EUFAULA. ...SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING... MAINLY ALONG AND SOUTH OF INTERSTATE 20.
In the hours before
Local storm report, Feb 22, 2:53 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 5 SW NEW SITE 32.98N 85.84W
02/22/2005 0.88 INCH TALLAPOOSA AL EMERGENCY MNGR
HIWAY 22E
&&
10.5The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:05 PM CST | Severe Thunderstorm Warning | BMX | Winston | 40 min |
| Feb 21, 7:48 PM CST | Severe Thunderstorm Warning | BMX | Blount | 42 min |
| Feb 21, 8:22 PM CST | Severe Thunderstorm Warning | BMX | Calhoun | 38 min |
| Feb 21, 8:27 PM CST | Severe Thunderstorm Warning | BMX | Clay | 33 min |
| Feb 21, 8:44 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 61 min |
| Feb 21, 8:53 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 37 min |
| Feb 21, 8:55 PM CST | Severe Thunderstorm Warning | BMX | Perry | 50 min |
| Feb 21, 8:59 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 31 min |
| Feb 21, 9:02 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 58 min |
| Feb 21, 9:10 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 35 min |
| Feb 21, 9:20 PM CST | Severe Thunderstorm Warning | BMX | Bibb | 25 min |
| Feb 21, 9:24 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 66 min |
| Feb 21, 9:27 PM CST | Severe Thunderstorm Warning | BMX | Clay | 48 min |
| Feb 21, 9:29 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 46 min |
| Feb 21, 9:38 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 52 min |
| Feb 21, 10:11 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 34 min |
| Feb 21, 10:12 PM CST | Severe Thunderstorm Warning | BMX | Clay | 33 min |
| Feb 21, 10:19 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 56 min |
| Feb 21, 11:15 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 45 min |
| Feb 22, 2:41 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 34 min |
| Feb 22, 3:19 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 56 min |
| Feb 22, 3:50 PM CST | Severe Thunderstorm Warning | BMX | Chilton | 40 min |
| Feb 22, 4:13 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.